MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 2.3MM FMSTK,M; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 2.3MM FMSTK,M; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number M-8N-G1
Medical Device Problem Codes Break (1069); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Concomitant med products and therapy dates: attachment device, (b)(6) 2021.Device manufacture date: the device manufacture date is currently unavailable.Device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed, and it was determined that the reported condition was confirmed.The assignable root cause of the device corrosion and damage was determined to be traced to user, which is user error and the root cause for cutter damage was determined to be due to component failure from wear.Udi: serial number unknown; (b)(4).
 
Event or Problem Description
It was reported by (b)(6) that during service and evaluation, it was determined that the complete drill bit device was stuck in the attachment device.It was determined that it was not possible to remove the drill bit device from the attachment device.It was observed that based on the photographs provided the drill bit was corroded and damaged.It was noted in the service order that the burr device was unable to detach from the attachment device.It was determined that the cause for the stuck bit was not related to any problem with the drill bit device itself.It was further determined that the root cause for the overall condition of the drill bit device was normal wear and the corrosion was linked to improper handling by the customer.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should available, a supplemental medwatch will be submitted accordingly.

Brand Name
2.3MM FMSTK,M
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key12446805
Report Number1045834-2021-01530
Device Sequence Number19728343
Product Code HBE
UDI-Device Identifier00845384013150
UDI-Public00845384013150
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM-8N-G1
Device Catalogue NumberM-8N-G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Initial Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1